[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.171.35. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1981

Lichen Planus-like Lesions Caused by Penicillamine in Primary Biliary Cirrhosis

Author Affiliations

From the Department of Dermatology (Drs Seehafer and Rogers) and the Division of Gastroenterology and Internal Medicine (Drs Fleming and Dickson), Mayo Clinic and Mayo Foundation, Rochester, Minn.

Arch Dermatol. 1981;117(3):140-142. doi:10.1001/archderm.1981.01650030018010
Abstract

• Six patients with primary biliary cirrhosis experienced lichen planus-like lesions while taking penicillamine. Oral lesions developed in all patients, and the lichenoid lesions also appeared elsewhere in two patients. Lichen planus-like lesions developed from four to 16 months after penicillamine therapy had been started, and, in four cases, they resolved in one to three months after use of the drug was stopped. Two patients have continued using penicillamine despite adverse cutaneous and mucosal reactions and have continued to experience lichen planus-like lesions intermittently. Other cutaneous reactions associated with penicillamine are reviewed.

(Arch Dermatol 1981;117:140-142)

×